ive been taking xanax for 12 yrs now off and on i usually take it for a couple months then stop when i build a tolerence at some point i was up to 6 grams how i didnt die who knows but for the last 4 yrs ive been taking it w alcohol to enhance the effect i only take a half a gram or 1gr when i mix w alcohol if i dont drink they dont seem to work for me but now i think im becoming an alcoholic and i have blackouts and and im only 28 and feel like im getting dumb and my vision is getting blurry even when i dont take them. i started drinking on them and relized i could take less xanax and enhance the effectiveness but now when i dont take them i feel very manic nervous and my hands shake whayt should i do and how dangerous is it to drink on xanax?
Well I would agree with the getting dumb part. Forgive the honesty. But that is why the bottle they come in always says ' do not drink alcohol whilst taken these '. If they wanted you to drink with them they might add extra writing asking you to have a pint or two. Drinking with / same time as taken is the real problem. Be different if you took a tablet six hours ago and had a pint. Wouldn't be as bad. But the cocktail of the two together is a bad thing that will only cause you more harm than good at the end of the day.
How dangerous is it to drink on Xanax? I have transported many patients in my ambulance that had been drinking while taking Xanax and I wish I coulld say I saved them all but a lot of them died before we got to the hospital.
thanks i knew that i shouldnt drink on xanax but i need to know specifically what it harms i only drink on xanax when i get home from work they help me sleep and take my anxiety away i want to know why they dont work unless i drink and when i drink i mean a couple of glasses of wine i dont like the blackouts but im home so i know nothing well happen to me thanks i know i must sound really stupid to some of u but im sincerly not happy having to drink to make them i dont want to become an alcholic or die so please somebody have any suggestions.I already told my dr that i frink on xanax he said i shouldnt duh but didnt really sy seem that alrmed or concerned
The reason for not mixing certain medication like benzodiazepines(for instance xanax) and alcohol is that both have heavy "depressive" effects on the CNS(central nervous system). If they are mixed the depressive effect could be too heavy and thereby depress respiration and heartfunction to an extent that could ultimately lead to death. That's why it isn't safe to mix the two substances because you don't know the outcome in advance. The reason xanax is "not working" in your case is that you have built a tolerance to it and when you add alcohol the interaction of the two increases the effects on your brain.
Your doctor should most definetely be alarmed when informed of that you have to drink alcohol to make xanax work for you. His vague warning is in my opinion directly irresponsible. And he should also be aware of the fact that he as a medical doctor IS obliged to inform YOU of the dangers of mixing drugs and alcohol.
I would strongly suggest that you find another doctor already tomorrrow if possible. The current one isn't of any help to you. You need help to find another solution to your problem as soon as possible, before it get's completely out of hand.
The Xanax (benzodiazepine) is working on the same brain receptors as the alcohol. You are drinking you're Xanax and you are taking alcohol in a pill. I know what I'm talking about.
If this combination doesn't kill you, you will wish it had. You will never know such pain as trying to recover from such an addiction.
You very well may be an alcoholic at this point and a duel addiction is very difficult to get help for. I suggest AA, if you think you have a problem with alcohol, but they don't understand the benzos. And benzo forums won't know how to help you if you are still drinking. The alcohol makes tapering off the benzos even more difficult because it increases the level of benzos in your system and therefore there is no accurate way get the blood levels of benzos steady in your system.
Don't let a doctor yank you off the benzos. You need to slow taper off with klonopin or valium. You need to quit the alcohol. You have to want it--no body can do it for you. Again I suggest AA for support with the alcohol. The benzos can turn your drinking into alcoholism. There's just now way to predict such a thing.
Google the word---benzodiazepine--for more information.
Everybody makes mistakes, but its those who learn from them that grow stronger, so dont beat yourself up about this.
Also, DONT FEAR the withdraws, fear will only enhance the withdraws.....Instead embrace the withdraws as a sign your bodys getting better.
Almost like a cut that needed stitches, it hurts at first, and then starts to get itchy but hurts less and less..this is how we know were healing.
If you need someone to talk to you, feel free to write me.
to everyone thanks for taking the time to post a comment i havent drank in three days i plan on really really stopping im only 28 and dont want to become an alcoholic.the only symptoms ive been feeling is a little bit of depression and my hands are a little shakey (shaky) im still taking the xanax so as not to cause more harm then good.I dont know why my dr wasnt more concerned w my drinking on xanax maybe i downed played it a bit in fear he would stop prescribing them for me but anyways i do feel good more clear headed which is what i need ,the combination of the alcohol and xanax just kept me in fog thanks so much for taking the time to write cause im very happy to have stumbled onto this site dont like to talk about my personal struggles with friends or family so as not to alarm them so its apppreciated
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST